Skin Diseases

Skin Diseases

Posted by Safe In4 Hub


Adverse Cutaneous Drug Reactions


Adverse cutaneous drug reactions (ACDRs) are common in hospitalized patients (2 to 3% experience ACDRs) as well as in ambulatory patients. Complications of drug therapy, overall, are the most common adverse event for hospitalized individuals, accounting for 19% of such events. ACDRs in an ambulatory practice occur frequently, many commonly used drugs having reaction rates of greater than 1%. Most reactions are mild, accompanied by pruritus, and resolve promptly after the offending drug is discontinued. However, severe, life-threatening ACDRs do occur and are unpredictable. Drug eruptions can mimic virtually all the morphologic expressions in dermatology and must be the fIrst consideration in the differential diagnosis of a suddenly appearing symmetric eruption. Drug eruptions are caused by immunologic or nonimmunologic mechanisms and are provoked by systemic or topical administration of a drug. The majority are based on a hypersensitivity mechanism and may be of types I, II, III, or IV.



Causes:

Some drugs that might cause cutaneous reactions include the following.

* Allopurinol (gout medication)
* Antibiotics (penicillins, tetracyclines)
* Heavy metals (gold, copper)
* Nonsteroidal anti-inflammatory drugs (NSAIDs)
* Phenothiazines (sedatives)



Symptoms:

* Red, itchy rash or blotches
* Tissue death (necrosis)
* Hives
* Peeling skin
* Pigmentation changes (may appear as brown or gray blotches)
* Dry, cracked skin, as in eczema
* Acne-like eruptions

Copyright (C) 2017 by safein4.com

Donah Shine

Head Master

Address: 5636 Lemon Ave.
Dallas TX 75209

Phone: +1 214 5203694

E-Mail: admin@safein4.com